MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA ANTERIOR CERVICAL PLATE SYTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE, INC. INSIGNIA ANTERIOR CERVICAL PLATE SYTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 136-0236
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Screw backed out of plate.Revision surgery required to replace plate.
 
Additional Manufacturer Narrative
Additional information has been provided regarding this compliant investigation.H3.Yes.H6.Medical device problem code: 3083.Component code: 3026.Type of investigation: 10; 3331.Investigation findings:170.Investigation conclusions: 23.H7.Recall.H9.2027467-4/16/2021-r.H10.Atec initiated a recall 2027467-4/16/2021-r on 04/16/2021 as well as cap-000400 for the insignia system.Review of the returned insignia plate and screws shows signs and wear consistent with the known failure modes associated the hhe 2021-003 and cap-000400 which resulted in 2027467-4/16/2021-r.The blocker torque measured using blocker torque measured using torque gauge torqtrn-003.Blocker #1: lock= 1.77 oz/in.Unlock = 1.28 oz/in.Lock= 1.77 oz/in.Blocker #2: lock 9.02 oz/in.Unlock 10.16 oz/in.Lock 11.26 oz/in.Blocker #3: lock 6.32 oz/in.Unlock 5.20.Lock 6.95.The root cause is likely resistance of the rotational force/torsion is under specification.There was no patient injury reported for this event.

Brand Name
INSIGNIA ANTERIOR CERVICAL PLATE SYTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
MDR Report Key11786201
Report Number2027467-2021-00023
Device Sequence Number11633202
Product Code KWQ
UDI-Device Identifier00190376268385
UDI-Public(01)00190376268385(10)8609314R
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K200995
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number136-0236
Device Catalogue Number136-0236
Device Lot Number8609314R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;